Doctors Lounge - Pulmonology AnswersBack to Pulmonology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/19/2017.
Forum Name: Chest symptoms
|AnnLuvsMax916 - Sun Jun 06, 2010 9:34 pm||
I am 25 years old/female. I have tightness in my chest and pressure in my chest, occasionally I will have a dry cough. I have asthma but I'm concerned that I keep getting occasional chest pain I would say the pain is mild and always on my left side where my heart is and it will last a few seconds and go away, Also I notice some fluttering in my chest since last night also. I know this is serious but could it be a possibility this is just my symptoms of my asthma ?? The worse part is the nervousness worrying about this bothers my asthma and fluttering more.
Anything would be highly appreciated and thank you!
|Dr.M.Aroon kamath - Mon Jun 28, 2010 6:26 am||
The symptoms such as the ones you are describing are non-specific and can be due to a number of conditions, some of which are
- cardiac (angina, myocardial infarction),
- endocrine disorders( ex; hyperthyroidism),
- drug induced,etc.
Before jumping to any conclusions, the first question one should try to answer is, "is this related to bronchial asthma or or its treatment?"
Your symptoms can very well be explained by adverse effects that may occur during regular usage of salbutamol. Salbutamol may cause the following less serious side effects..
- dryness of mouth/throat
- throat irritation,
- insomnia, or
More serious side effects such as
- chest pain &
- irregularities of cardiac rhythm also occasionally occur.
As you have indicated that you are using salbutamol inhaler only on a
prn(as needed) basis,it can be safely ruled out as the cause.
So, i feel that you should consult your doctor and have the cardiac causes excluded as a priority.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.